Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does sharp and burning pain in the shoulder blades indicate?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2075 Questions

default
Posted on Fri, 31 Mar 2017 in Liver and Gall Bladder
Question: I am a 37 year old female. I have been having this sharp, stinging and burning pain in my left shoulder blade region. It has been going on since November with no injury to the area. There have been no signs of a rash on my skin. it has been ongoing with no relief even with medication that my family doctor has prescribed. He had me on a muscle relaxer, a steroid and a pain killer. Then i was put on lyrica. None of this has helped.
doctor
Answered by Dr. Ramesh Kumar 23 minutes later
Brief Answer:
Paraesthesia.

Detailed Answer:
Hi
Thanks for choosing HealthcareMagic for your query,
As per you history you have already taken steroid,analgesic,muscle relaxant etc and is not yet relieved.
Burning stinging and sharp pain in a particular area without any rash and not responding to medications can be paraesthesia.
Paresthesia is an abnormal sensation such as tingling, tickling, pricking, numbness or burning of a person's skin with no apparent physical cause.
It can occur when too much pressure (compression) is applied to a nerve by surrounding tissues,In some cases,this tissue might be bone or cartilage, such as in the case of a herniated spinal disk that compresses a nerve root. In other cases, muscle or tendons may cause the condition.This pressure causes inflammation of the nerve and disrupts the nerve's function.
I would suggest you to consult a neurologist.You would be started on pregabalin for few days and methylcobalamine 1500mcg for 3 months.Possibily a MRI would be suggested to rule out nerve compression.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ramesh Kumar 12 hours later
Would you advise trying acupuncture prior to consulting a neurologist?
doctor
Answered by Dr. Ramesh Kumar 6 hours later
Brief Answer:
Follow up answer.

Detailed Answer:
Hi
initially i would suggest you to consult a neurologist.Gey your diagnosis confirmed.After that if you want you can follow accupuncture.
Thanks
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Lyrica

doctor1 MD

Dear Dr. am suffering of numbing in my feets since 25 years started in my toe coming up to my full left foot and now my right foot also begun since the last 3 ears . recently i feel like wearing tight shoes even pain in my joints knees and total hip joints i have no diabete so my doctor started since 2010 treating me while he made a test or me that shown inflammatory veins with medicine called Lyrica 150 mg bd plus (CYMBALTA 30mg duloxetine) for 3 years without getting improvement.but worst more pain in all my joints and can not stand without stick .. my knees having no power to carry me .pain in my total hip joints.i couldn t take CYMBALTA 30mg because it was very hard / strong on me which made me vomit and sick and i knew it was antidepressant drug useless but my doctor said its important for my treatment but could not take it . now since last 3 months he started to increase the medicine lyrica 300mg t.d.r plus injection SOLU-MEDROL IV 1000 mg @ 3 days for every 2 weeks.(three times) till to date. yes the pain in my joints has gone temporarily for 5-8 days i just knew that this medicine contain CORTISONE he also asked to take blood test but was very anxious for result because my ESR was 104 . immediately he asked for another test of blood & urine called serum ig electrophoresis i am so worried now and result will come out after one month as he ill see me .. but asked me to continue take the old medicine (Lyrica,THIOTACID 600mg b.d , Imuran 50 mg Azathioprine Tablets b.d, Caltrate 600-D Calcium Supplement.plus pain killers like Tramadol Arcoxia.pls xanax 1mg at night i am feeling very weakness in my legs can not move my feet forcely i feel my feet is hanged in my leg with numbing and very tightness also the pain start coming back but i use spry sedative and pain killer and can not walk without stick . i need to work and my age is 52 Kindly help me.... is there any dangerous situation waiting for me. and would lyrica help on longer time as higher does of lyrica making me feel drunk also ..but this injection is good for a while only relieving pain Kindly help me and would xanax affect the joints on long term use ??? Thanking you with best regards Abdulla yousif

doctor1 MD

Hi, here are a list of medications I am currently on: these are ones my arthritis doc. has perscribed: lyrica 75 mg 3x day,metholtrexate tabs 25 mg,metanx tabs 1 tab twice daily,celebrex caps 200mg 1 cap daily,folbic tabs1 tab daily,tramadol hcl tabs 50 mg one tablet 4 times dailyviibryd tabs 40 mg ,i tablet daily with food,savella tablets 50mg 1 tab twice a day,he just added buprropion sr 150 mg tablets1 tablet a day for 30 days, hydrocodone / acetaminophen5-325IB,Iam also taking dexilant DR caps 60 mg 1 cap daily for stomach,diovan tabs 320 mg 1 daily for blood pressure,L-Thyoxine tab 50 mg 1 tab daily and hydrochlorothizire 1 tab daily. I m not sure all these should go together it worries me taking so much but I am in pain most of tne much worse when standing or walking.

doctor1 MD

I am leaving the VA system and going private on April 1. I have severe nerve pain and my body is in a constant state of being electrified. This is due to disk at c4 and l4. I was going to has surgery but decided to wait until my insurance starts. I take LYRICA at 150mg twice daily. I have been researching dosage and I am curious to know if the dose can be increased. I have been bedridden for a few years because of this. It took the VA forever to get to where they will do surgery But I am going private. what dose is available.

doctor1 MD

My husband was prescribed an additional dose of Lyrica. He was taking two pills in the evening, and was prescribed an additional one in the morning. He suffers from arthritis and nerve based migraines and general nerve pain stemming both from the arthritis and several bulging dics in the neck. My question is this...would the extra dose cause an increase in appetite and an energy spike? Will this ease off? Is this something that he should report to his doctor?

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

I developed swelling in both legs on Monday 12/4/17 with a red rash on my R shin. I saw my primary doctor on Monday and he ordered a Doppler for me I had that done on Tuesday 3:00pm and I was told it was negative for a blood clot also, my primary...

doctor1 MD

A friend was involved in an auto accident and had to undergo some operation on her neck. After that surgery, she has been in constant pain and has to take pain killers and muscle relaxers very single day which makes it very uncomfortable and dizzy...